Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 133, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 6, 2017, 8:41 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2017, 8:41 PM EDT (00:41 UTC)
- Expired
- Jul 6, 2017, 9:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 9:16 PM EDT | TSTM WND DMG | 3 Sse Wade, NC | ONE TREE DOWN AT THE 5000 BLOCK OF GOLDSBORO RD. |
| Jul 6, 9:21 PM EDT | TSTM WND DMG | 3 Se Wade, NC | ONE TREE DOWN NEAR THE INTERSECTION OF GOLDSBORO RD AND WADE-STEDMAN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
313
WUUS52 KRAH 070041
SVRRAH
NCC051-093-070145-
/O.NEW.KRAH.SV.W.0133.170707T0041Z-170707T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
841 PM EDT THU JUL 6 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Northern Cumberland County in central North Carolina...
Northeastern Hoke County in central North Carolina...
* Until 945 PM EDT
* At 841 PM EDT, a severe thunderstorm was located 7 miles northeast
of Raeford, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fayetteville, Raeford, Fort Bragg, Godwin, Pope AFB, Spring Lake,
Eastover, Wade, Falcon and Linden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
&&
LAT...LON 3497 7926 3513 7930 3517 7913 3517 7910
3518 7910 3521 7897 3523 7888 3524 7887
3526 7878 3527 7872 3525 7863 3520 7862
3520 7864 3517 7863 3514 7864 3512 7865
3512 7864 3509 7867 3505 7866
TIME...MOT...LOC 0041Z 258DEG 24KT 3507 7917
HAIL...<.75IN
WIND...60MPH
$$
774 follow-up statements
347
WWUS52 KRAH 070057
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
857 PM EDT THU JUL 6 2017
NCC093-070107-
/O.CAN.KRAH.SV.W.0133.000000T0000Z-170707T0145Z/
Hoke NC-
857 PM EDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOKE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3504 7909 3509 7909 3513 7911 3515 7910
3527 7874 3525 7863 3520 7863 3520 7864
3517 7863 3517 7864 3516 7863 3512 7865
3512 7864 3509 7867 3505 7866 3500 7906
TIME...MOT...LOC 0057Z 257DEG 27KT 3511 7893
$$
NCC051-070145-
/O.CON.KRAH.SV.W.0133.000000T0000Z-170707T0145Z/
Cumberland NC-
857 PM EDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN CUMBERLAND COUNTY...
At 857 PM EDT, a severe thunderstorm was located near Fayetteville,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fayetteville, Fort Bragg, Godwin, Pope AFB, Spring Lake, Eastover,
Wade, Falcon, Linden and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3504 7909 3509 7909 3513 7911 3515 7910
3527 7874 3525 7863 3520 7863 3520 7864
3517 7863 3517 7864 3516 7863 3512 7865
3512 7864 3509 7867 3505 7866 3500 7906
TIME...MOT...LOC 0057Z 257DEG 27KT 3511 7893
HAIL...<.75IN
WIND...60MPH
$$
77669
WWUS52 KRAH 070113
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
913 PM EDT THU JUL 6 2017
NCC051-070145-
/O.CON.KRAH.SV.W.0133.000000T0000Z-170707T0145Z/
Cumberland NC-
913 PM EDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN CUMBERLAND COUNTY...
At 913 PM EDT, a severe thunderstorm was located 7 miles southwest of
Godwin, or 8 miles northeast of Fayetteville, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fayetteville, Godwin, Eastover, Wade, Falcon and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3506 7890 3517 7893 3525 7874 3525 7863
3520 7863 3520 7864 3517 7863 3517 7864
3516 7863 3512 7865 3512 7864 3509 7867
3505 7866 3503 7885
TIME...MOT...LOC 0113Z 257DEG 25KT 3514 7877
HAIL...<.75IN
WIND...60MPH
$$
77731
WWUS52 KRAH 070122
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
922 PM EDT THU JUL 6 2017
NCC051-070145-
/O.CON.KRAH.SV.W.0133.000000T0000Z-170707T0145Z/
Cumberland NC-
922 PM EDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN CUMBERLAND COUNTY...
At 922 PM EDT, a severe thunderstorm was located near Godwin, or 12
miles northeast of Fayetteville, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Godwin, Eastover, Wade and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3509 7880 3518 7881 3522 7873 3525 7863
3520 7863 3520 7864 3517 7863 3517 7864
3516 7863 3512 7865 3512 7864 3509 7867
3506 7866 3506 7877
TIME...MOT...LOC 0122Z 258DEG 24KT 3515 7869
HAIL...<.75IN
WIND...60MPH
$$
77479
WWUS52 KRAH 070136
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
936 PM EDT THU JUL 6 2017
NCC051-070146-
/O.EXP.KRAH.SV.W.0133.000000T0000Z-170707T0145Z/
Cumberland NC-
936 PM EDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND COUNTY
WILL EXPIRE AT 945 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3509 7880 3518 7881 3522 7873 3525 7863
3520 7863 3520 7864 3517 7863 3517 7864
3516 7863 3512 7865 3512 7864 3509 7867
3506 7866 3506 7877
TIME...MOT...LOC 0136Z 258DEG 24KT 3517 7858
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 8:00 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 6, 8:00 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 800 PM EDT Thu Jul 6 2017 .SYNOPSIS... A cold front will approach from the NW late Saturday, then push through central NC Saturday night. The front should stall near the coast on Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 800 PM Thursday... Only isolated thunderstorms were left over central NC this evening. There is still a chance of an isolated severe storm or two, given the lingering instability. However, the lack of mid level wind shear has limited organization. The threat of severe should greatly diminish within an hour of sunset. We will carry the higher POP of 30 percent or so - out ahead of the outflow boundary moving ENE from the Sandhills into the Triangle area and east-central NC through 900- 930 PM, otherwise only 20 POP will be forecast. The convection to the west of the Appalachians appears to be decreasing and is not expected to affect our NW zones. Another warm and humid night with lows in the lower to mid 70s. && .SHORT TERM /Friday and Friday Night/... As of 315 PM Thursday... The mid level shear axis extending from Lake Erie through the W Ohio Valley, mid Miss Valley, to TX today will ease toward the east through Fri, accompanied by a weak frontal zone that will jump into the Piedmont trough by afternoon. Low level moisture transport will increase areawide tonight then become focused over the SE half of the CWA Fri, just ahead of the mid level shear axis and better DPVA. A weak upper jet extending from NW NC northeastward over the Mid Atlantic and NE coast will induce a pocket of weak upper divergence over NC from afternoon into the night, peaking over E NC. Moderate MUCAPE is again expected, with deep layer shear likely to be a bit better than what we have today, around 25-30 kts. Both of these will be maximized over the eastern CWA, and this is where we should see the best storm coverage as well as a few strong storms. Will ramp up pops in the early afternoon to 25-50% (NW to SE), lasting until early evening when the focus for dwindling convection shifts to the SE CWA only after nightfall. Thicknesses will be slightly higher Fri than today, and balanced with the fair to partly cloudy skies, expect highs of 89-95. Lows Fri night 70-75. -GIH && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 320 PM EDT Thursday... The long term forecast will be largely characterized by an upper level eastern CONUS trough that will remain in place while several features at the surface play a role in the weather for central NC. For Saturday an exiting surface low will move off to the northeast but the remains of a weak front will become a focusing mechanism for diurnal convection with a marginal severe threat. By Sunday, surface high pressure building over the Appalachians will help to push the surface front south of the area leaving only slight chances for convection in the southeast. This will remain the case all the way through Monday night. As the surface high begins the dissolve, greater chances for afternoon convection will return for Tuesday. Rain chances increase for Wednesday and Thursday as a meso low becomes cutoff from a passing northern stream system and lingers over the area. This will come with a slight deepening of the upper level trough which may help enhance development of the surface low. Temperatures throughout the entire period will be near normals for this time of year with highs in the upper 80s to low 90s and lows in the upper 60s to low 70s. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 800 PM Thursday... Outside of any isolated to scattered storms this evening, generally VFR conditions are expected for the next 24 hours. Looking beyond 18z Fri, VFR conditions will dominate through Tue., Other than MVFR conditions associated with scattered storms Friday afternoon and evening and again Saturday afternoon into the evening. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...KS NEAR TERM...Badgett SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...Badgett
Hazardous weather outlook, Jul 6, 1:59 PM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 159 PM EDT Thu Jul 6 2017 NCZ007>010-021>025-038-039-073-074-071000- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Davidson-Randolph-Stanly-Montgomery- 159 PM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to develop late this afternoon and evening. A few storms could become severe, with a primary threat of damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are expected again Saturday afternoon and evening. A few storms could become severe, with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ011-026>028-040>043-075>078-083>086-088-089-071000- Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Moore- Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 159 PM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Heat index values will peak around 100 to 105 degrees for a brief time this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are expected to develop during the afternoon and evening hours on Friday and Saturday. Isolated severe storms with a primary threat of damaging winds will be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 5:52 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
552 PM EDT THU JUL 6 2017
NCZ073-074-083-084-062245-
Stanly NC-Richmond NC-Anson NC-Montgomery NC-
552 PM EDT THU JUL 6 2017
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT NORTHERN
ANSON...MONTGOMERY...NORTHERN RICHMOND AND STANLY COUNTIES UNTIL 645
PM EDT...
At 552 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Mt Pleasant, or 11 miles southeast of
Downtown Concord, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Ansonville, Plyler, Midland,
Polkton, Locust and Norwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.
&&
LAT...LON 3550 8030 3551 7977 3531 7971 3528 7971
3525 7970 3524 7967 3520 7966 3519 7965
3499 7957 3496 7958 3501 8030 3519 8028
3520 8030 3517 8035 3518 8037 3517 8039
3517 8042 3516 8044 3518 8050 3519 8051
TIME...MOT...LOC 2152Z 275DEG 45KT 3534 8040
10Special weather statement, Jul 6, 6:26 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
626 PM EDT THU JUL 6 2017
NCZ008>011-062330-
Vance NC-Warren NC-Halifax NC-Granville NC-
626 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VANCE...NORTHERN
WARREN...NORTHEASTERN GRANVILLE AND NORTHWESTERN HALIFAX COUNTIES
UNTIL 730 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, or 12 miles east of Virgilina, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Roanoke Rapids, Norlina, Littleton, Macon, Steele Creek Marina &
Campground, Kerr Lake, Lake Gaston, Wise, Southpointe And Morningstar
Marinas and Tungsten.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.
&&
LAT...LON 3651 7790 3648 7776 3648 7769 3638 7771
3651 7864 3654 7864 3654 7790
TIME...MOT...LOC 2225Z 281DEG 36KT 3657 7855
77Special weather statement, Jul 6, 7:14 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
714 PM EDT THU JUL 6 2017
NCZ039-040-074-075-070015-
Chatham NC-Randolph NC-Moore NC-Montgomery NC-
714 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT MOORE...EASTERN MONTGOMERY...
SOUTHEASTERN RANDOLPH AND SOUTHWESTERN CHATHAM COUNTIES UNTIL 815 PM
EDT...
At 713 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Seagrove, or 10 miles southeast of North Carolina
Zoo, moving east at 30 mph. Another strong thunderstorm was located
near Biscoe.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Troy, Carthage, North Carolina Zoo, Biscoe, Seagrove, Whispering
Pines, Robbins, Star, Candor and Vass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3567 7976 3570 7939 3551 7935 3550 7934
3548 7936 3544 7933 3543 7933 3540 7929
3535 7927 3533 7924 3527 7922 3522 7982
3536 7989
TIME...MOT...LOC 2313Z 263DEG 28KT 3550 7965
10Special weather statement, Jul 6, 7:50 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Raleigh NC
750 PM EDT THU JUL 6 2017
NCZ075-077-070045-
Harnett NC-Moore NC-
750 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOORE AND HARNETT
COUNTIES UNTIL 845 PM EDT...
At 750 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Southern Pines, moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Lillington, Whispering Pines, Broadway, Vass, Cameron, Raven Rock
State Park, Olivia, Pineview, Anderson Creek and Timberlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3529 7939 3534 7925 3531 7918 3558 7892
3553 7876 3526 7872 3526 7883 3524 7887
3523 7888 3519 7909 3517 7910 3517 7911
3518 7913 3517 7914 3519 7918 3521 7925
3516 7933
TIME...MOT...LOC 2350Z 249DEG 25KT 3524 7926
10Special weather statement, Jul 6, 8:04 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
804 PM EDT THU JUL 6 2017
NCZ040-041-076-070045-
Lee NC-Chatham NC-Wake NC-
804 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEE...SOUTHWESTERN
WAKE AND SOUTHEASTERN CHATHAM COUNTIES UNTIL 845 PM EDT...
At 803 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittsboro, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Cary, Pittsboro, Apex, Holly Springs, Crosswinds Boating Center,
Crosswinds Campground and New Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3579 7869 3556 7867 3556 7884 3558 7891
3556 7894 3556 7928 3574 7928
TIME...MOT...LOC 0003Z 269DEG 25KT 3565 7918
77Special weather statement, Jul 6, 8:22 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
822 PM EDT THU JUL 6 2017
NCZ086-088-070100-
Hoke NC-Cumberland NC-
822 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND AND
CENTRAL HOKE COUNTIES UNTIL 900 PM EDT...
At 822 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raeford, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Fayetteville, Raeford, Fort Bragg, Pope AFB, Spring Lake, Eastover,
Silver City, Bonnie Doone and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3513 7935 3518 7916 3517 7914 3518 7913
3517 7913 3517 7910 3519 7909 3523 7888
3525 7885 3505 7875 3496 7930
TIME...MOT...LOC 0022Z 258DEG 24KT 3507 7924
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:04 PM EDT | Special Weather Statement | RAH | Chatham | 41 min |
| Jul 6, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 36 min |
| Jul 6, 8:21 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 39 min |
| Jul 6, 8:22 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 38 min |
| Jul 6, 9:00 PM EDT | Special Weather Statement | RAH | Person | 45 min |
| Jul 6, 9:10 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 52 min |
| Jul 7, 12:38 PM EDT | Heat Advisory | RAH | Cumberland, Hoke, Sampson, Scotland, Wayne | 5 hr |
| Jul 7, 2:24 PM EDT | Special Weather Statement | RAH | Edgecombe | 21 min |
| Jul 7, 2:30 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 45 min |
| Jul 7, 6:40 PM EDT | Special Weather Statement | RAH | Bladen | 20 min |
| Jul 7, 7:03 PM EDT | Special Weather Statement | RAH | Cumberland | 57 min |
| Jul 7, 7:43 PM EDT | Special Weather Statement | RAH | Sampson | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.